I have been taking vicodin/lortab/norco for about 1 1/2 years.At most I take 2 10's in a day but I have tapered down to 2 7.5's. I wan't to stop but I am afraid to because I have so many responsibilities that I can't stop just because I'm sick. I have a toddler to take care of and I go to school. Any idea on how long I will be sick and how bad it will be? I don't take the xanax/valium every night and sometimes go days without taking it. Should I quit the norco's and just take valium for a few days? Any advice would be appreciated. I can't tell anyone what is going on with me and have no support. I'm afraid I will lose my job I don't want my life ruled by a pill.Please help!!! Thank you
1 Oct 2010
Hi etoille, You are taking a very small dose of the Norco and the xanax/valium. If you can go a few days without taking the xanax/valium and it hasn't caused any withdrawel symptoms, you can probably just stop completely now. Just don't take anymore and see how you feel. If it starts giving you problems, start taking one every four days. do that three times and then stop. I really think you can just quit now. The same goes for the Norco. Cut down from two a day to one a day for a week, then stop. If you start to have problems (sweats, flu like symptoms, restless leg, the shakes, insomnia, etc), take a half a pill once a day for a week more, then stop again. Even though you've been taking them for a year and a half, your dose is so small that I doubt very seriously you will have much trouble at all. If you want, after going down to one Norco a day for a week, go off and take the xanax/valium at night if you need it.
A slow taper is usually best, but most people taper down to where you already are and then they quit. You are already there. You took the first step by coming here for support. There are many of us here that are going through, or have gone through withdrawing and it is a great support system. You can always reach someone here. I will be happy to walk you through this process if you would like. I will make you my friend, and then if you make me yours, I will be notified by e-mail that you have asked a question, or made a comment, and I will be here to help in any way I can. And if I am not available, you will find that you will get others responding to your needs as well. Just start by taking your one Norco every four days, and during that time, come back here for the support we all need to complete the process of quitting. Sometimes the fear of withdrawel is more severe than the actual withdrawel itself. I think you will find that this is the case with you, but we all need help, so don't hesitate to get to me (or any of the others) as often as you want. I think it is wonderful that you never took more than you have after this amount of time. It speaks volumes of your strength and will power. Most people would be taking a lot more than you have after this amount of time. So remember that you are stronger than you think, and I will be here for you, as well. Just click on my name, and it will take you to my profile page. You just add me as a friend. Simple as that. Remember though, that I am not a doctor and I can't promise that you will not have any problems, because we are all different in our reactions to withdrawing, but I really do think it will be easier than you think. And if not, we will work that out together, ok? Just keep coming back here as much as you want (even several times a day if it helps) and we will all cheer you on. This site has amazing people that are so knowledgeable and so compassionate and understanding. I came here originally to ask just one simple question, and I have been here for almost two years now because this is not only a great support system and a great place to come for help and understanding, it has an added bonus: I have found a new family and great friends. And it is a place to come to be able to help others who need it, because you do know what they are going through. It is a wonderful feeling to know that you might have helped just one person. And in helping others, we help ourselves. So good luck and God bless you and help you through this difficult time. Keep me informed, ok? I really want to help you if I can. I am beanmarie
1 Oct 2010
I can't add anything to what our beanmarie said, but I want to say welcome to you, if you are new here.
I did a cold turkey withdrawal off prescribed OxyContin, so I know exactly how you feel! I agree with beanmarie, I don't think you will have an unpleasant time of withdrawing. You aren't taking that much.
Best of luck to you, and if there is anything I can help you with feel free to ask me!!!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I have a current script for xanax, but took a few valiums the other night b/c they help me sleep better. I got called for a job today, and I am sure ...
3 answers • 23 Sep 2010
i am 23, and have had a vicodin addiction for about 2.5-3 years. Im on my second day off ( i actually took half of norco this morning), which didnt ...
2 answers • 15 Aug 2011
I'm on 0.5mgs 2x a day Xanax but find it short acting and I can't sleep well when weaning. Thanks. Jr
3 answers • 12 Mar 2013
I Take about 4 10/325 norcos each day for pain, but have recently started having panic attacks at night, is it ok to take .25 xanax at bedtime?
3 answers • 2 Aug 2013